Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GLYCOSURIA/PROTIENURIA
Jun 3, 2009

ON TREATMENT FOR FIVE YEARS: LAST LABS AS OF JAN 09 CD4 450 18%, VL NON-DETECT., ON: BOOSTED REYETAZ, TRUVADA. WAS HAVING BURNING ON URINATION AND RIGHT FLANK DISCOMFORT. DID UA = GLUCOSE 500 PROTEIN 30 SMALL BLOOD. I AM NOT DIABETIC, FINGER STICK AT TIME OF UA WAS 89 GLUCOSE. DID BASIC METABOLIC = ALL NORMAL INCLUDING KIDNEY FUNCT.... OTHER DRUGS = BACTRIM DS, CELEBREX, WELLBUTRIN, MICARDIS, CLONOPIN, MARINOL, MULTI-VIT., PRAVASTATIN, NO HISTORY OF KIDNEY DYSFUNCTION OR HYPERGLYCEMIA.... CAN THINK OF NO OTHER REASON OTHER THAN DRUG INVOLVEMENT FOR THE UA FINDINGS? POSSIBLY THE TRUVADA, BACTRIM, CELEBREX? DOC WANTS A 24HR URINE CREAT. CLEARANCE DONE.... I HAD SOME COMBIVIR LEFT FROM A PREVIOUS REGIMINE THAT I AM REPLACING THE TRUVADA WITH FOR NOW.... ANY THOUGHTS....?

Response from Dr. Henry

You may need to be evaluated for a kidney stone (atazanvir can cause kidney stones), a urinary tract infection (with culture), and overall kidney function (including protein and determining 24 hour creatinine clearance). The switch to Combivir may not be needed depending on the ultimate diagnosis-would discuss with your HIV doctor. KH



Previous
HIV and Body problems
Next
Average life expectancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement